Alert archive / Michigan / River Flood Warnings in 2017

River Flood Warning 9, NWS Green Bay, WI

April 11, 2017Dickinson County, Iron County, Michigan; Florence County, Forest County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Apr 11, 2017, 2:07 PM CDT for Dickinson County, Iron County, Michigan; Florence County, Forest County, Wisconsin. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
Apr 11, 2017, 2:07 PM CDT (19:07 UTC)
Expired
Apr 12, 2017, 2:07 PM CDT
In force
24 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

Counties Dickinson County, MI, Iron County, MI, Florence County, WI, Forest County, WI

The radar

The Marquette radar (KMQT), 83 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Brule River near Commonwealth (COMW3). The gauge peaked at 11.88 ft at Apr 11, 2017, 2:00 PM CDT.

actionminormoderate810121404/1104/1204/13
Action stage
10 ft
Minor stage
12 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04062011, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

765 
WGUS43 KGRB 111907
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
207 PM CDT TUE APR 11 2017

...The National Weather Service in Green Bay has issued a Flood 
Warning for the following rivers in Wisconsin...Michigan... 

  Brule River near Commonwealth affecting Florence...Dickinson...
  Forest and Iron Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

WIC037-041-MIC043-071-121007-
/O.NEW.KGRB.FL.W.0009.170411T1907Z-000000T0000Z/
/COMW3.1.ER.170411T1811Z.170411T1830Z.000000T0000Z.NO/
207 PM CDT TUE APR 11 2017

The National Weather Service in Green Bay has issued a 

* Flood Warning For 
  the Brule River near Commonwealth.
* At 1:30 PM Tuesday the stage was 12.2 feet. 
* Flood stage is 12.0 feet. 
* At 12.0 feet...Flooding is mainly confined to wooded lowland.  

&&

LAT...LON 4597 8827 4595 8819 4593 8818 4593 8827


$$
1 follow-up statement
244 
WGUS83 KGRB 120211
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
911 PM CDT TUE APR 11 2017

...The Flood Warning is cancelled for the following rivers in 
Wisconsin...Michigan...
 
  Brule River near Commonwealth AFFECTING Florence...Dickinson...
  Forest and Iron Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC037-041-MIC043-071-120241-
/O.CAN.KGRB.FL.W.0009.000000T0000Z-170412T0211Z/
/COMW3.1.ER.170411T1811Z.170411T1830Z.170411T1844Z.NO/
911 PM CDT TUE APR 11 2017

The Flood Warning is cancelled for
  The Brule River near Commonwealth.
* At 8:30 PM Tuesday the stage was 10.9 feet. 
* Flood stage is 12.0 feet. 
* At 10.0 feet...There is minor flooding to wooded lowland.  Flood 
  stage is at 12 feet.  

&&

LAT...LON 4597 8827 4595 8819 4593 8818 4593 8827


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Apr 11, 1:50 PM CDT, 17 minutes earlier.

Area forecast discussion, Apr 11, 1:50 PM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
150 PM CDT Tue Apr 11 2017

Updated aviation portion for 18Z TAF issuance

.SHORT TERM...Today...Tonight...and Wednesday
Issued at 356 AM CDT Tue Apr 11 2017

Late season snow will diminish across northcentral and northeast
Wisconsin this morning. It may change to freezing drizzle or
drizzle before ending as mid level moisture exits the region. Some
light snow or drizzle will end elsewhere before noon. Clouds will
hold temperatures down 5 to 10 degrees below normal.

Clearing skies expected tonight as surface high moves across the
area. Low temperatures will be much colder where there is snow on
the ground, but near normal elsewhere.

Skies will be sunny to start the day Wednesday, but clouds will
increase later in the day. Highs should be close to normal for
this time of the year.

.LONG TERM...Wednesday Night Through Monday
Issued at 356 AM CDT Tue Apr 11 2017

The upper air pattern during this period will mainly consist of
upper troughing located off the west coast of the conus, and above
normal heights downstream east of the Great Plains.  Periodic
disturbances are projected to eject out of the upper trough and ride
northeast across the area.  The medium range models appear to have a
good handle on the disturbances, so the multi model blend should
suffice for this period.

Wednesday night through Thursday night...A fast moving shortwave
trough will be moving east across the state late Wednesday night
into Thursday morning.  Ahead of the wave, will see a modest low
level jet push into southern and central WI, collocated with the
right rear quad of a jet streak.  Models have little to no elevated
instability on the nose of this low level jet, so will continue to
refrain from adding thunder.  But central and east-central WI stand
a good chance of seeing some rain during this time.  Behind the
system, models are giving mixed messages about clearing Thursday
afternoon and Thursday night.  Think northern WI has a better chance
than central WI, since northern WI will be in closer proximity to a
drier airmass.  With potential for morning rainfall, clouds, and an
east wind, temps could be cooler than forecast, especially over
eastern WI.

Rest of the forecast...The next system will quickly move into the
region on Friday into Saturday from the southwest.  A good swath of
showers and thunderstorms looks to accompany the system Friday
afternoon and evening, before precip dwindles to light showers.  Too
early to assess a severe threat, though with a warm front expected
to lift into the region, it definitely bears watching.  Additional
shortwave energy could bring light showers to far northern WI on
Sunday and Sunday night.  Cooler air will filter southeast behind
these shortwaves for early next week.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 645 AM CDT Tue Apr 11 2017

MVFR cigs to persist through this afternoon before gradually rising
to low-end VFR this evening. As a ridge of high pressure builds
toward WI tonight, skies will clear and winds become light and
variable. VFR conditions to then continue through Wednesday,
although middle and high clouds will be increasing ahead of a mid-
level shortwave trough located over the Midwest. This system will
eventually bring MVFR cigs/vsbys to northeast WI, but not until
Wednesday night.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....RDM
LONG TERM......MPC
AVIATION.......AK
Hazardous weather outlook, Apr 11, 3:46 AM CDT, 10 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
346 AM CDT Tue Apr 11 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-120900-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
346 AM CDT Tue Apr 11 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Snow will result in hazardous travel conditions over parts of
central, north-central, and far northeast Wisconsin through the
morning hours.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Thunderstorms are possible Friday night through Saturday night,
but it is too early to determine if severe weather will occur.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report snowfall totals to the National
Weather Service in Green Bay.

LMZ521-522-541>543-120900-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
346 AM CDT Tue Apr 11 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

The probability of widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Gusty south winds may result in conditions hazardous to small
craft Friday night into Saturday. There will also be a threat
of thunderstorm during this period.

RDM/MPC

In the hours before

Local storm report, Apr 11, 8:14 AM CDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
814 AM CDT TUE APR 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 AM     HEAVY SNOW       LAND O LAKES            46.16N 89.23W
04/11/2017  M8.5 INCH        VILAS              WI   PUBLIC

            COURTESY OF WJFW

0812 AM     SNOW             RHINELANDER             45.63N 89.41W
04/11/2017  M5.4 INCH        ONEIDA             WI   BROADCAST MEDIA

            AT WJFW

&&

BERSCH
Local storm report, Apr 11, 8:16 AM CDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
816 AM CDT TUE APR 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 AM     SNOW             THREE LAKES             45.79N 89.16W
04/11/2017  M6.0 INCH        ONEIDA             WI   TRAINED SPOTTER

0804 AM     SNOW             1 S LAKE TOMAHAWK       45.80N 89.59W
04/11/2017  M6.5 INCH        ONEIDA             WI   TRAINED SPOTTER

&&

TIMMU
Local storm report, Apr 11, 9:05 AM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
905 AM CDT TUE APR 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     SNOW             5 NW RHINELANDER        45.68N 89.48W
04/11/2017  E6.0 INCH        ONEIDA             WI   PUBLIC

&&

TIMMU
Local storm report, Apr 11, 9:27 AM CDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
927 AM CDT TUE APR 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             FLORENCE                45.93N 88.25W
04/11/2017  M3.6 INCH        FLORENCE           WI   CO-OP OBSERVER

&&

TIMMU
Local storm report, Apr 11, 12:40 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1240 PM CDT TUE APR 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             2 N HEAFFORD JUNCTION   45.57N 89.71W
04/11/2017  M9.0 INCH        ONEIDA             WI   TRAINED SPOTTER

&&

TH

Nearby

River Flood Warnings in Michigan, 2017River Flood Warnings in Wisconsin, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.